Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 211, NWS Cheyenne, WY

July 7, 2025Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 7, 2025, 4:17 PM MDT for Cheyenne County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2025, 4:17 PM MDT (22:17 UTC)
Expired
Jul 7, 2025, 5:00 PM MDT
In force
43 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 152 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 1:49 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 467 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2734 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:13 PM MDT, 2 hours 4 minutes earlier. Its key messages:

  • There is an Slight Risk (Level 2 of 5) for severe weather today across portions of western Nebraska. All modes of severe weather are possible today: large hail, damaging winds, and an isolated tornado.
  • Hot temperatures and dry conditions return Tuesday, limiting precipitation chances across the CWA.
Area forecast discussion, Jul 7, 2:13 PM MDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
213 PM MDT Mon Jul 7 2025

.KEY MESSAGES...

- There is an Slight Risk (Level 2 of 5) for severe weather
  today across portions of western Nebraska. All modes of severe
  weather are possible today: large hail, damaging winds, and an
  isolated tornado.

- Hot temperatures and dry conditions return Tuesday, limiting
  precipitation chances across the CWA.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 1230 PM MDT Mon Jul 7 2025

Visible satellite imagery remains fairly clear late this morning,
showing most of the cloud cover in South Dakota. There is a small
cumulus field north of the Pine Ridge in Sioux and Niobrara
Counties, which could be a potential area of development for storms
later this afternoon. Although, based off the lack of cloud cover
over the CWA now, storms could have a hard time developing this
afternoon. Model soundings do show a capping inversion, but this
looks to erode by early afternoon. However, there are several
boundaries at play which could help storms initiate this afternoon.
A weak shortwave moving across the area today as sent a front
through the Interstate 25 corridor in Wyoming, switching winds out
of the north. Dewpoints behind this front remain in the 50s which
will be favorable for storms. A dryline along the Laramie Range
could also be an area of initiation if clouds can develop.
Lastly, more south and east flow in the Nebraska panhandle could
lead to converging boundaries and areas of development.

Hi-Res models show a bit of disagreement with each other, making it
difficult to iron out a solution for today's severe weather
potential. The HRRR appears to be the least aggressive, showing only
a few storms in the southern Nebraska panhandle. Other models like
the NAMNest, RRFS, and MPAS show storm development in northeast
Wyoming tracking southeastward into Niobrara County and the northern
Nebraska panhandle. The environment in Converse and Niobrara
Counties and the Nebraska panhandle are still favorable for severe
weather if storms can develop. MUCAPE values range anywhere from
1200 to 2000 J/kg. Effective shear values are a bit weaker today
compared to yesterday, however its still high enough to sustain
stronger storms with rotating updrafts. DCAPE values remain over
1200 J/kg as well. These factors will lead to both a damaging wind
and large hail threat for most areas east of the Laramie Range. Also
cannot rule out the potential for an isolated tornado threat, mainly
in the far eastern row of counties of the panhandle where MLCAPE
values are over 1300 J/kg. Mid-level lapse rates are also very steep
across the area which will help support deep convection if storms do
get going. Storms will dissipate and/or move out of the area later
this evening.

Upper-level ridging will stregthen on Tuesday, allowing conditions
to warm up and dry out. Temperatures will climb back up to above
average with highs in the upper 80s to mid 90s. Precipitation
concerns will be relatively low thanks to subsidence under the ridge
and dry surface conditions. Hi-Res guidance does show the potential
for a weak shower or thunderstorm to develop in the Interstate 80
corridor between Cheyenne and Sidney. Given the dry surface and
inverted-v soundings, gusty winds will be possible. Any storms will
dissipate by the evening hours, leading to a quiet overnight.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Issued at 205 PM MDT Mon Jul 7 2025

Water Vapor Imagery shows an active Pacific Ocean thats going to be
responsible for the multitude of shortwaves traversing The Pacific
Northwest and Intermountain West. Wednesday and Thursday will be our
break as the ridge axis moves over the intermountain West to keep
things dry over those two days. Temperatures look to soar into the
80's and 90's with a few isolated spots of 100 degrees. Friday
starts the return of troughs as an upper level low flattens out our
ridge to resurrect our storm chances. The 500mb and 700mb heights
show this compression resulting in increased winds for Friday as
those jets push through. The other result of these compressed
heights will be the synoptic support to help increase the storms
duration as well. Some cooler air will accompany this compression
dropping temperatures back down into the 70's before another ridge
pushes through this weekend to turn the temperatures right back into
the 80's.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1110 AM MDT Mon Jul 7 2025

The atmosphere is currently capped with delaying development
but, storms are still expected to initiate around 21z and
expected to move roughly southeast. some showers may start off
over KLAR and become a storm over KCYS. For KCDR if storms
develop to the north they are expected to drop south over KCDR
however if no storms develop then KCDR may just see some brief
showers to weak thunderstorms. The most favorable environment is
over KSNY as the CAPE looks to be the strongest in the southern
panhandle. Tomorrow as the ridge becomes more pronounced over
the area, light but possibly variable winds will be expected
through the morning.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...SF
LONG TERM...MM
AVIATION...MM
Hazardous weather outlook, Jul 7, 2:17 PM MDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
217 PM MDT Mon Jul 7 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-082030-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
217 PM MDT Mon Jul 7 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- There is an Slight Risk (Level 2 of 5) for severe weather today
  across portions of western Nebraska. All modes of severe weather
  are possible today: large hail, damaging winds, and an isolated
  tornado.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

- Hot temperatures and dry conditions return Tuesday, limiting
  precipitation chances across the CWA.

.Spotter information statement...

Spotters are encouraged to report severe weather to the NWS.

In the hours before

Special weather statement, Jul 7, 3:52 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
352 PM MDT Mon Jul 7 2025

NEZ054-055-072215-
Kimball NE-Cheyenne NE-
352 PM MDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHEYENNE AND
SOUTHEASTERN KIMBALL COUNTIES THROUGH 415 PM MDT...

At 351 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Potter, or 17 miles west of Sidney, moving east at 15
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lorenzo and Brownson.

This includes Interstate 80 in Nebraska between mile markers 45 and
56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4101 10339 4119 10338 4121 10300 4100 10302
      4100 10332
TIME...MOT...LOC 2151Z 273DEG 13KT 4110 10329

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Goatley

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:17 PM MDTSevere Thunderstorm Warning Destructive damage threatCYSNiobrara43 min
Jul 6, 6:46 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara23 min
Jul 6, 6:54 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSNiobrara38 min
Jul 6, 7:50 PM MDTSpecial Weather StatementCYSCarbon55 min
Jul 6, 6:12 PM MDTTornado Warning Tornado observedCYSCheyenne, Morrill23 min
Jul 6, 6:23 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill37 min
Jul 6, 6:33 PM MDTSevere Thunderstorm WarningCYSMorrill42 min
Jul 6, 6:54 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff51 min
Jul 6, 6:57 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill18 min
Jul 6, 7:24 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSBox Butte, Morrill51 min
Jul 6, 8:03 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff27 min
Jul 7, 3:52 PM MDTSpecial Weather StatementCYSCheyenne23 min
Jul 7, 3:59 PM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball46 min
Jul 7, 4:48 PM MDTSevere Thunderstorm WarningCYSCheyenne27 min
Jul 7, 4:58 PM MDTSpecial Weather StatementCYSCheyenne32 min
Jul 7, 5:45 PM MDTSpecial Weather StatementCYSKimball30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.